News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: please please read before you go on anti dep- im on them


 dinpink911 - Tue Jul 26, 2005 12:25 am

although i do believe some people may benefit from prescription anti-depression/anxiety/ocd medication, i must say, ive earned my doubts. both my father and i are on zoloft. my father takes 50mg while i take, (or have taken rather) 100mg. I began treatment due to occassional, but still frightening, panic attacks. I was most likely depressed as well, listless, bored and in that general "waiting for my life to begin" mode that many of us unfortunately encounter at one time or another. I've decided to slowly reduce my dose of zoloft, until i will no longer be taking it at all. despite it's potential help, ANY kind of medication that is supposed to HELP stabilize emotions without changing WHO you are and how you look at the world...the withdrawl symptoms are fierce and frightening. i'm slowly lowering my dosage, very slowly, to avoid the increasing feeling of pre- head rush (the only way i can explain it). even if zoloft helps in the short term, i cant help but think fresh air may have helped me more. i feel good now, in my life, in general...with lows like everyone else...but now getting off zoloft after being on it for less than a year proves harder to deal with than the issues that attracted me to it to begin with. only you know what is good for you as far as meds go, and i know it's hard to deal with day to day life sometimes...but please research things extensively prior to becoming commited. i wish i had. good luck to you everyone!
 DeLWolcott - Wed Oct 05, 2005 5:09 pm

I agree with what you have stated. These medications can be more debilitating than the condition for which they were prescribed. They should never be thought of as a quick fix, to get over a "hump" without utilizing some other kind of therapy to learn coping strategies without the medication.

I wish you the best of luck. Total withdrawal is attainable, even if it doesn't happen as quickly as we would like.
 dinpink911 - Wed Feb 15, 2006 10:17 pm

Thanks for the kind words. I lost track of the thread and site so I apologize for the late update. I'm officially off zoloft, and have been for several months now. I'm much happier now, and as you said, i was successful in quiting completely. Thanks again and hopefully people do a lot of research before begining the complicated relationship with anti-depressants. good luck again!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here